Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 293, NWS Omaha, NE

July 13, 2006Cass County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 13, 2006, 5:08 PM CDT for Cass County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2006, 5:08 PM CDT (22:08 UTC)
Expired
Jul 13, 2006, 6:00 PM CDT
In force
52 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Cass County, NE

The radar

The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 12:21 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:42 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 13, 2:42 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
242 PM CDT THU JUL 13 2006

.DISCUSSION...

MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF
CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON.
ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED
SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE
BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING
THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR
TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER
WATCH ALREADY IN PLACE TILL 03Z TONIGHT.

FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA
THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE
ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING.
FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT.
MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY
WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH
QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO
THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES
DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM
WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE
PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST
LOCATIONS.

IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS
AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY
NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH
THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO
12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT
ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL
THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED
ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH
PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET
KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT
DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS.
BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER
MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL
GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST
WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT
PCPN OVER THE CWA DURING THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jul 13, 12:08 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1208 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-140715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1208 PM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND MOVE
SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS
AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND HEAVY
RAIN WILL BE THE PRIMARY HAZARDS.

VERY MOIST AND UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE AREA.
THUNDERSTORMS HAVE BEEN ONGOING AND WILL FURTHER STRENTHEN AS A
STRONG UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN
PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE
REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO
RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT
INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST
PART OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL REQUIRED THIS AFTERNOON AND THIS
EVENING.

SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH
AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER
SERVICE AT OMAHA.

ZAPOTOCNY

In the hours before

Local storm report, Jul 13, 4:24 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
424 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             3 E SILVER CITY         41.11N 95.58W
07/13/2006  E0.75 INCH       MILLS              IA   PUBLIC

&&

VEGH
Local storm report, Jul 13, 4:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             6 SW GRETNA             41.08N 96.33W
07/13/2006  E0.88 INCH       SARPY              NE   LAW ENFORCEMENT

            PLATTE RIVER/I80

0430 PM     HAIL             6 SW GRETNA             41.08N 96.33W
07/13/2006  E1.50 INCH       SARPY              NE   LAW ENFORCEMENT

&&

VEGH
Local storm report, Jul 13, 4:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
444 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     6 SE MALVERN            40.95N 95.50W
07/13/2006                   MILLS              IA   LAW ENFORCEMENT

            LARGE TREE BLOWN DOWN

&&

VEGH
Local storm report, Jul 13, 4:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
445 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     3 N GLENWOOD            41.09N 95.74W
07/13/2006                   MILLS              IA   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN

&&

VEGH
Local storm report, Jul 13, 4:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
453 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 NW ALVO               40.91N 96.44W
07/13/2006  E1.00 INCH       CASS               NE   PUBLIC

&&

VEGH
Local storm report, Jul 13, 4:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
459 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 E WAVERLY             40.91N 96.47W
07/13/2006  E1.00 INCH       LANCASTER          NE   PUBLIC

0450 PM     TSTM WND DMG     SPRINGFIELD             41.08N 96.13W
07/13/2006                   SARPY              NE   TRAINED SPOTTER

            POWER OUT WHOLE TOWN AND NUMEROUS BRANCHES DOWN

&&

VEGH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:39 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton51 min
Jul 13, 1:56 PM CDTSevere Thunderstorm WarningOAXPlatte34 min
Jul 13, 2:10 PM CDTSevere Thunderstorm WarningOAXColfax50 min
Jul 13, 2:26 PM CDTSevere Thunderstorm WarningOAXButler35 min
Jul 13, 2:32 PM CDTSevere Thunderstorm WarningOAXDodge, Saunders43 min
Jul 13, 2:57 PM CDTSevere Thunderstorm WarningOAXDouglas48 min
Jul 13, 3:06 PM CDTSevere Thunderstorm WarningOAXSarpy39 min
Jul 13, 3:08 PM CDTSevere Thunderstorm WarningOAXWashington37 min
Jul 13, 3:16 PM CDTSevere Thunderstorm WarningOAXSaunders29 min
Jul 13, 3:40 PM CDTSevere Thunderstorm WarningOAXCass50 min
Jul 13, 3:44 PM CDTSevere Thunderstorm WarningOAXSaunders46 min
Jul 13, 3:45 PM CDTSevere Thunderstorm WarningOAXSarpy30 min
Jul 13, 3:59 PM CDTSevere Thunderstorm WarningOAXSeward31 min
Jul 13, 4:16 PM CDTSevere Thunderstorm WarningOAXLancaster44 min
Jul 13, 4:24 PM CDTSevere Thunderstorm WarningOAXCass51 min
Jul 13, 4:33 PM CDTSevere Thunderstorm WarningOAXSarpy27 min
Jul 13, 5:00 PM CDTSevere Thunderstorm WarningOAXOtoe45 min
Jul 13, 5:14 PM CDTSevere Thunderstorm WarningOAXLancaster24 min
Jul 13, 5:40 PM CDTSevere Thunderstorm WarningOAXOtoe38 min
Jul 13, 5:48 PM CDTSevere Thunderstorm WarningOAXGage42 min
Jul 13, 5:48 PM CDTSevere Thunderstorm WarningOAXJohnson42 min
Jul 13, 5:58 PM CDTSevere Thunderstorm WarningOAXColfax, Stanton32 min
Jul 13, 6:07 PM CDTSevere Thunderstorm WarningOAXCuming38 min
Jul 13, 6:22 PM CDTSevere Thunderstorm WarningOAXGage38 min
Jul 13, 6:23 PM CDTSevere Thunderstorm WarningOAXJohnson37 min
Jul 13, 6:29 PM CDTSevere Thunderstorm WarningOAXDodge61 min
Jul 13, 6:32 PM CDTSevere Thunderstorm WarningOAXKnox30 min
Jul 13, 6:36 PM CDTTornado WarningOAXGage39 min
Jul 13, 6:38 PM CDTSevere Thunderstorm WarningOAXLancaster16 min
Jul 13, 6:49 PM CDTTornado WarningOAXPawnee41 min
Jul 13, 6:57 PM CDTSevere Thunderstorm WarningOAXSaunders48 min
Jul 13, 6:59 PM CDTSevere Thunderstorm WarningOAXGage33 min
Jul 13, 3:30 PM CDTSevere Thunderstorm WarningOAXPottawattamie45 min
Jul 13, 4:12 PM CDTSevere Thunderstorm WarningOAXPottawattamie63 min
Jul 13, 4:28 PM CDTSevere Thunderstorm WarningOAXFremont47 min
Jul 13, 4:39 PM CDTSevere Thunderstorm WarningOAXMontgomery, Page51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.